Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 11, NWS Bismarck, ND

August 30, 200621 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Aug 30, 2006, 11:08 AM CDT for 21 counties in North Dakota. It took effect at Aug 30, 2006, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2006, 11:08 AM CDT (16:08 UTC)
In effect from
Aug 30, 2006, 1:00 PM CDT
Expired
Aug 30, 2006, 8:44 PM CDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 21 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 301608
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1108 AM CDT WED AUG 30 2006

...WINDY IN CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING...

.DEVELOPING LOW PRESSURE IN EASTERN MONTANA...COMBINED WITH HIGH
PRESSURE OVER THE GREAT LAKES...WILL PRODUCE STRONG SOUTHERLY
WINDS OVER CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. A 
STRONG PRESSURE GRADIENT OVER CENTRAL NORTH DAKOTA WILL PRODUCE
WINDS OF 30 TO 35 MPH WITH SOME GUSTS TO 45 MPH THIS AFTERNOON AND
EARLY THIS EVENING. THE WINDS WILL DIMINISH BELOW ADVISORY
CRITERIA BY 10 PM THIS EVENING.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION. 


NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-310015-
/O.NEW.KBIS.WI.Y.0011.060830T1800Z-060831T0300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1108 AM CDT WED AUG 30 2006 /1008 AM MDT WED AUG 30 2006/

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

EXPECT SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
THIS AFTERNOON AND THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
TWH
2 follow-up statements
000 
WWUS73 KBIS 302034
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT WED AUG 30 2006

...WINDY CONDITIONS CONTINUE IN CENTRAL NORTH DAKOTA THIS EVENING...

.LOW PRESSURE IN EASTERN MONTANA...COMBINED WITH HIGH PRESSURE
OVER THE GREAT LAKES...WILL PRODUCE STRONG SOUTHERLY WINDS OVER
CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND THIS EVENING. A
STRONG PRESSURE GRADIENT OVER CENTRAL NORTH DAKOTA WILL PRODUCE
WINDS OF 30 TO 35 MPH WITH SOME GUSTS TO 45 MPH THROUGH EARLY THIS
EVENING. THE WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BY 10 PM.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-310300-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-060831T0300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
334 PM CDT WED AUG 30 2006 /234 PM MDT WED AUG 30 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

EXPECT SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND
45 MPH LATE THIS AFTERNOON AND THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
TWH
000 
WWUS73 KBIS 310144
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
844 PM CDT WED AUG 30 2006

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-310245-
/O.CAN.KBIS.WI.Y.0011.000000T0000Z-060831T0300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
844 PM CDT WED AUG 30 2006 /744 PM MDT WED AUG 30 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Aug 30, 10:45 AM CDT, 23 minutes earlier.

Area forecast discussion, Aug 30, 10:45 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1045 AM CDT WED AUG 30 2006

.UPDATE...
WILL ISSUE A WIND ADVISORY THIS AFTERNOON AND EVENING FOR CENTRAL
NORTH DAKOTA. MODELS INDICATE SUSTAINED WINDS CLOSE TO ADVISORY
CRITERIA. CURRENT APRS WINDS HAVE GUSTS TO 40 MPH. FEEL IT WILL BE
CLOSE ENOUGH TO LEAN TOWARD THE ADVISORY. OTHERWISE FEW CHANGES FOR
THE AFTERNOON PERIOD.

&&
.PREV DISCUSSION...

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...

THE MODELS CONTINUE TO BE IN AGREEMENT FROM RUN TO RUN AND WILL ONLY
MAKE A FEW CHANGES TO THE ONGOING FORECAST. SHOULD SEE WINDY
CONDITIONS IN CENTRAL ND TODAY...BELOW WIND ADVISORY CRITERIA BUT
NOT BY MUCH. THE SURFACE TROUGH/COLD FRONT SHOULD MOVE INTO THE WEST
THIS EVENING...AND IT APPEARS THERE WILL BE A SLIGHT CHANCE OF TSTMS
IN THE NORTHWEST WITH IT. NAM SOUNDING CONTINUES TO SHOW STRONG CAP
THROUGH THE DAY...WEAKEST IN THE WEST AROUND 00Z.  CONSIDERING THAT
TSTMS FORMED IN WESTERN AND CENTRAL MT LAST NIGHT SEEMS LIKELY THAT
CONVERGENCE NEAR THE FRONT WILL OVERCOME THE WEAK CAP AND GENERATE
SOME TSTMS. WILL EXTEND THE SLIGHT CHANCE OF TSTMS INTO THE NORTH
CENTRAL AFTER MIDNIGHT...THEN KEEP A CHANCE OF SHWRS AND TSTMS
ACROSS THE FORECAST AREA THROUGH THE REST OF THURSDAY AND FRIDAY AS
THE UPPER LEVEL TROUGH MOVES INTO AND THROUGH THE AREA BRINGING COLD
ADVECTION TO THE MID LEVELS.  WILL DROP TEMPS ON THURSDAY AND FRIDAY
BELOW PREVIOUS FORECAST AS COLD AIR ADVECTION LOOKS STRONGER THAN
PREVIOUS RUNS.

LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...
THE GFS CONTINUES TO CLOSE OFF AN UPPER LOW OVER MINNESOTA SATURDAY.
THIS IS SIMILAR TO THE PREVIOUS 00Z RUN AND THUS LENDS SOME
CONFIDENCE TO THIS SOLUTION. THE FORECAST TQ INDEX UNDER THE COLD
POOL IS 16 OVER THE EASTERN THIRD OF NORTH DAKOTA. AGAIN THIS
SUGGESTS A CHANCE OF AFTERNOON SHOWERS. SUNDAY WILL BRING SOME
WARMING ALOFT...WHICH IN TURN WILL END THE CHANCE OF COLD POOL
SHOWERS. I LOOK FOR A MOSTLY SUNNY DAY. MONDAY AND TUESDAY WILL FIND
US UNDER UPPER RIDGE SUBSIDENCE...AND THUS DRY WEATHER. ON WEDNESDAY
AN ENLARGING HUDSON BAY LOW MAY PUSH AN AUTUMN-LIKE BACK DOOR COLD
FRONT THROUGH OUR FORECAST AREA.

&&

FIRE WEATHER...WILL CONTINUE THE RED FLAG WARNING FOR THE WESTERN
ZONES THROUGH WEDNESDAY NIGHT. THE COMBINATION OF STRONG SOUTH WINDS
COUPLED WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES POINT
TOWARD RED FLAG CONDITIONS. THERE WILL BE A WIND SHIFT THIS EVENING
AND POSSIBLY DRY LIGHTNING.

WILL NOT ISSUE A RED FLAG WARNING FOR THE SOUTH CENTRAL COUNTIES.
WINDS WILL BE STRONG ENOUGH BUT IT LOOKS LIKE AFTERNOON RELATIVE
HUMIDITIES WILL BE ABOVE CRITERIA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FAR WESTERN NORTH DAKOTA TODAY AND TONIGHT.
WIND ADVISORY CENTRAL NORTH DAKOTA THIS AFTERNOON AND THIS EVENING.
&&

TWH
Hazardous weather outlook, Aug 30, 4:14 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
414 AM CDT WED AUG 30 2006

NDZ001-009-017-018-031>033-040-041-043-044-310915-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
414 AM CDT WED AUG 30 2006 /314 AM MDT WED AUG 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING CONTINUES TO BE IN EFFECT THROUGH TONIGHT.
STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN BE EXPECTED TODAY.
ISOLATED THUNDERSTORMS AND A WIND CHANGE ARE EXPECTED TONIGHT AS A
COLD FRONT MOVES ACROSS WESTERN NORTH DAKOTA. THESE EVENTS WILL CAUSE
RED FLAG WARNING CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-310915-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
414 AM CDT WED AUG 30 2006 /314 AM MDT WED AUG 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.